Alert archive / Idaho / Wind Advisories in 2017

Wind Advisory 4, NWS Boise, ID

March 28, 201710 counties in Idaho; Baker County, Harney County, Malheur County, Oregon

NWS Boise, ID issued this wind advisory at Mar 28, 2017, 1:49 PM MDT for 10 counties in Idaho; Baker County, Harney County, Malheur County, Oregon. It took effect at Mar 30, 2017, 9:00 AM MDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2017, 1:49 PM MDT (19:49 UTC)
In effect from
Mar 30, 2017, 9:00 AM MDT
Expired
Mar 31, 2017, 12:00 AM MDT
In force
15 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Washington County, ID, Baker County, OR, Harney County, OR, Malheur County, OR

The radar

The Boise radar (KCBX), 12 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 7.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2017-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2017-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1125 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

449 
WWUS75 KBOI 281949
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
149 PM MDT Tue Mar 28 2017

...High Winds Possible Thursday...

.A north Pacific storm will move through the Intermountain West 
and Great Basin Wednesday night and Thursday with strong winds 
possible Thursday in southeast Oregon and southwest Idaho. All 
areas will become very windy, but the strongest winds are 
currently indicated for the Treasure Valley and Owyhee County.

IDZ012-016-029-030-ORZ061>064-290530-
/O.NEW.KBOI.WI.Y.0004.170330T1600Z-170331T0000Z/
Lower Treasure Valley ID-Western Magic Valley-Owyhee Mountains-
Southern Twin Falls County-Harney County-Baker County-
Malheur County-Lower Treasure Valley OR-
149 PM MDT Tue Mar 28 2017 /1249 PM PDT Tue Mar 28 2017/

...WIND ADVISORY IN EFFECT FROM 10 AM MDT /9 AM PDT/ TO 6 PM MDT
/5 PM PDT/ THURSDAY...

The National Weather Service in Boise has issued a Wind Advisory,
which is in effect from 10 AM MDT /9 AM PDT/ to 6 PM MDT /5 PM
PDT/ Thursday. 

* WINDS...West or northwest 30 mph with gusts to 50 mph.

* TIMING...Late Thursday morning through Thursday afternoon.

* IMPACTS...Travel hazard for high profile vehicles, or on north-
  south roads due to cross winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

IDZ014-015-290530-
/O.NEW.KBOI.HW.A.0001.170330T1600Z-170331T0000Z/
Upper Treasure Valley-Southwest Highlands-
149 PM MDT Tue Mar 28 2017

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

The National Weather Service in Boise has issued a High Wind
Watch, which is in effect from Thursday morning through Thursday
afternoon. 

* WINDS...Sustained northwest winds 35 to 40 mph with gusts to 60
mph.

* TIMING...Late Thursday morning through Thursday afternoon.

* IMPACTS...Travel hazard for high profile vehicles, or on north-
  south roads due to cross winds. Minor property damage. Small
  branches may be brought down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
8 follow-up statements
984 
WWUS75 KBOI 290416
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
1016 PM MDT Tue Mar 28 2017

...High Winds Possible Thursday...

.A north Pacific storm will move through the Intermountain West
and Great Basin Wednesday night and Thursday with strong winds
possible Thursday in southeast Oregon and southwest Idaho. All
areas will become very windy, but the strongest winds are
currently indicated for the Treasure Valley and Owyhee County.

IDZ012-016-029-030-ORZ061>064-291300-
/O.CON.KBOI.WI.Y.0004.170330T1600Z-170331T0000Z/
Lower Treasure Valley ID-Western Magic Valley-Owyhee Mountains-
Southern Twin Falls County-Harney County-Baker County-
Malheur County-Lower Treasure Valley OR-
1016 PM MDT Tue Mar 28 2017 /916 PM PDT Tue Mar 28 2017/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MDT /9 AM PDT/ TO
6 PM MDT /5 PM PDT/ THURSDAY...

* WINDS...West or northwest 30 mph with gusts to 50 mph.

* TIMING...Late Thursday morning through Thursday afternoon.

* IMPACTS...Travel hazard for high profile vehicles, or on 
  north- south roads due to cross winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

IDZ014-015-291300-
/O.CON.KBOI.HW.A.0001.170330T1600Z-170331T0000Z/
Upper Treasure Valley-Southwest Highlands-
1016 PM MDT Tue Mar 28 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

* WINDS...Sustained northwest winds 35 to 40 mph with gusts to 
  60 mph.

* TIMING...Late Thursday morning through Thursday afternoon.

* IMPACTS...Travel hazard for high profile vehicles, or on 
  north- south roads due to cross winds. Minor property damage. 
  Small branches may be brought down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
336 
WWUS75 KBOI 291017
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
417 AM MDT Wed Mar 29 2017

...Strong Winds Possible Thursday...

.A north Pacific storm will move through the Intermountain West
and Great Basin beginning Thursday morning with strong winds 
possible Thursday in southeast Oregon and southwest Idaho. All 
areas will become very windy, but the strongest winds are 
currently indicated for the Treasure Valley and Owyhee County.

IDZ015-291130-
/O.CAN.KBOI.HW.A.0001.170330T1600Z-170331T0000Z/
Southwest Highlands-
417 AM MDT Wed Mar 29 2017

...HIGH WIND WATCH IS CANCELLED...

The National Weather Service in Boise has cancelled the High Wind
Watch. 

Winds are not anticipated to be as strong as earlier forecast.
However, strong wind gusts up to 50 mph are possible with the cold
frontal passage.

$$

IDZ014-291830-
/O.UPG.KBOI.HW.A.0001.170330T1600Z-170331T0000Z/
/O.EXB.KBOI.WI.Y.0004.170330T1500Z-170331T0600Z/
Upper Treasure Valley-
417 AM MDT Wed Mar 29 2017

...WIND ADVISORY IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT MDT
THURSDAY NIGHT...

The National Weather Service in Boise has issued a Wind Advisory,
which is in effect from 9 AM Thursday to midnight MDT Thursday
night. The High Wind Watch is no longer in effect. 

* WINDS...Sustained northwest winds 25 to 35 mph with gusts to 45
  mph. 

* TIMING...Late Thursday morning through Thursday afternoon.
  Strong wind gusts to 50 mph are possible with the cold frontal 
  passage.

* IMPACTS...Travel hazard for high profile vehicles, or on north-south
  roads due to cross winds. Minor property damage. Small branches
  may be brought down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

IDZ012-016-029-030-ORZ061>064-291830-
/O.EXT.KBOI.WI.Y.0004.170330T1500Z-170331T0600Z/
Lower Treasure Valley ID-Western Magic Valley-Owyhee Mountains-
Southern Twin Falls County-Harney County-Baker County-
Malheur County-Lower Treasure Valley OR-
417 AM MDT Wed Mar 29 2017 /317 AM PDT Wed Mar 29 2017/

...WIND ADVISORY NOW IN EFFECT FROM 9 AM MDT /8 AM PDT/ THURSDAY
TO MIDNIGHT MDT /11 PM PDT/ THURSDAY NIGHT...

* WINDS...West or northwest 25 to 30 mph with gusts to 45 mph.

* TIMING...Late Thursday morning through Thursday afternoon.

* IMPACTS...Travel hazard for high profile vehicles, or on 
  north- south roads due to cross winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
397 
WWUS75 KBOI 291258
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
658 AM MDT Wed Mar 29 2017

...Strong Winds Possible Thursday...

.A north Pacific storm will move through the Intermountain West
and Great Basin beginning Thursday morning with strong winds
possible Thursday in southeast Oregon and southwest Idaho. All
areas will become very windy, but the strongest winds are
currently indicated for the Treasure Valley and Owyhee County.

IDZ012-014-016-029-030-ORZ061>064-292115-
/O.CON.KBOI.WI.Y.0004.170330T1500Z-170331T0600Z/
Lower Treasure Valley ID-Upper Treasure Valley-
Western Magic Valley-Owyhee Mountains-Southern Twin Falls County-
Harney County-Baker County-Malheur County-
Lower Treasure Valley OR-
658 AM MDT Wed Mar 29 2017 /558 AM PDT Wed Mar 29 2017/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /8 AM PDT/
THURSDAY TO MIDNIGHT MDT /11 PM PDT/ THURSDAY NIGHT...

* WINDS...West or northwest 25 to 30 mph with gusts to 45 mph.

* TIMING...Late Thursday morning through Thursday afternoon.

* IMPACTS...Travel hazard for high profile vehicles, or on 
  north- south roads due to cross winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
289 
WWUS75 KBOI 291754
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
1154 AM MDT Wed Mar 29 2017

...High Winds Thursday and Thursday evening...

.A North Pacific storm will bring high winds Thursday to part of 
southwestern Idaho and very windy conditions to the rest of 
eastern Oregon and western Idaho. Strongest winds will be in the 
Snake Basin east of Boise and south to the Idaho/Nevada border. 
These winds will follow passage of a cold front early Thursday 
morning and will blow from the west or northwest through the rest 
of the day and Thursday evening.

IDZ014-016-030-300500-
/O.UPG.KBOI.WI.Y.0004.170330T1500Z-170331T0600Z/
/O.NEW.KBOI.HW.W.0001.170330T1500Z-170331T0600Z/
Upper Treasure Valley-Western Magic Valley-
Southern Twin Falls County-
1154 AM MDT Wed Mar 29 2017

...HIGH WIND WARNING IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT MDT
THURSDAY NIGHT...

The National Weather Service in Boise has issued a High Wind
Warning, which is in effect from 9 AM Thursday to midnight MDT
Thursday night. The Wind Advisory is no longer in effect. 

* WINDS...West or northwest 35 to 40 mph with gusts to 55 mph. The
  area of greatest concern is the Snake River Basin from just 
  east of Boise and south to the Idaho/Nevada border.

* TIMING...Late Thursday morning after passage of a cold front,
  and continuing through Thursday evening.

* IMPACTS...Travel hazard for high profile vehicles, and on north-
  south roads due to cross winds. Minor property damage. Branches
  may break off trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

IDZ015-300500-
/O.NEW.KBOI.HW.W.0001.170330T1500Z-170331T0600Z/
Southwest Highlands-
1154 AM MDT Wed Mar 29 2017

...HIGH WIND WARNING IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT MDT
THURSDAY NIGHT...

The National Weather Service in Boise has issued a High Wind
Warning, which is in effect from 9 AM Thursday to midnight MDT
Thursday night. 

* WINDS...West or northwest 30 to 40 mph with gusts to 55 mph.

* TIMING...Late Thursday morning after passage of a cold front,
  and continuing through Thursday evening.

* IMPACTS...Travel hazard for high profile vehicles, and on north-
  south roads due to cross winds. This includes Idaho State
  Highway 51.

PRECAUTIONARY/PREPAREDNESS 
ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

IDZ012-029-ORZ061>064-300500-
/O.CON.KBOI.WI.Y.0004.170330T1500Z-170331T0600Z/
Lower Treasure Valley ID-Owyhee Mountains-Harney County-
Baker County-Malheur County-Lower Treasure Valley OR-
1154 AM MDT Wed Mar 29 2017 /1054 AM PDT Wed Mar 29 2017/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /8 AM PDT/
THURSDAY TO MIDNIGHT MDT /11 PM PDT/ THURSDAY NIGHT...

* WINDS...West or northwest 25 to 30 mph with gusts to 45 mph.

* TIMING...Late Thursday morning through Thursday evening.

* IMPACTS...Travel hazard for high profile vehicles, or on north-
south roads due to cross winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
926 
WWUS75 KBOI 300246
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
846 PM MDT Wed Mar 29 2017

...High Winds Thursday and Thursday evening...

.A North Pacific storm will bring high winds Thursday to part of
southwestern Idaho and very windy conditions to the rest of
eastern Oregon and western Idaho. Strongest winds will be in the
Snake Basin east of Boise and south to the Idaho/Nevada border.
These winds will follow passage of a cold front early Thursday
morning and will blow from the west or northwest through  
Thursday evening.

IDZ014>016-030-301500-
/O.CON.KBOI.HW.W.0001.170330T1500Z-170331T0600Z/
Upper Treasure Valley-Southwest Highlands-Western Magic Valley-
Southern Twin Falls County-
846 PM MDT Wed Mar 29 2017

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THURSDAY TO
MIDNIGHT MDT THURSDAY NIGHT...

* WINDS...West or northwest 35 to 40 mph with gusts to 55 mph. 
  The area of greatest concern is the Snake River Basin from 
  just east of Boise and south to the Idaho/Nevada border. 

* TIMING...Late Thursday morning after passage of a cold front, 
  and continuing through Thursday evening. 

* IMPACTS...Travel hazard for high profile vehicles, and on 
  north- south roads due to cross winds. Minor property damage. 
  Branches may break off trees. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

IDZ012-029-ORZ061>064-301500-
/O.CON.KBOI.WI.Y.0004.170330T1500Z-170331T0600Z/
Lower Treasure Valley ID-Owyhee Mountains-Harney County-
Baker County-Malheur County-Lower Treasure Valley OR-
846 PM MDT Wed Mar 29 2017 /746 PM PDT Wed Mar 29 2017/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /8 AM PDT/
THURSDAY TO MIDNIGHT MDT /11 PM PDT/ THURSDAY NIGHT...

* WINDS...West or northwest 25 to 30 mph with gusts to 45 mph.

* TIMING...Late Thursday morning through Thursday evening.

* IMPACTS...Travel hazard for high profile vehicles, or on 
  north- south roads due to cross winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
888 
WWUS75 KBOI 300914
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
314 AM MDT Thu Mar 30 2017

...High Winds Thursday and Thursday evening...

.A North Pacific storm will bring high winds Thursday to portions 
of southwestern Idaho and very windy conditions to the rest of 
eastern Oregon and western Idaho. Strongest winds will be in the 
Snake Basin east of Boise near Mountain Home and south to the 
Idaho/Nevada border. These winds will follow passage of a cold 
front early Thursday morning and will blow from the west or 
northwest through Thursday evening.

IDZ014>016-030-302130-
/O.CON.KBOI.HW.W.0001.170330T1500Z-170331T0600Z/
Upper Treasure Valley-Southwest Highlands-Western Magic Valley-
Southern Twin Falls County-
314 AM MDT Thu Mar 30 2017

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT MDT TONIGHT...

* WINDS...West or northwest 35 to 40 mph with gusts to 55 mph. The
  area of greatest concern is the Snake River Basin from just east
  of Boise near Mountain Home and south to the Idaho/Nevada 
  border.

* TIMING...Late Thursday morning after passage of a cold front, 
  and continuing through Thursday evening. 

* IMPACTS...Travel hazard for high profile vehicles, and on north-
  south roads due to cross winds. Minor property damage. Branches
  may break off trees. Bridges over Snake River will be dangerous
  for high profile vehicles, particularly the Perrine and Hansen
  bridges in the Magic Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

Listen to NOAA Weather Radio or your local media for the latest 
updates on this situation.

&&

$$

IDZ012-029-ORZ061>064-302130-
/O.CON.KBOI.WI.Y.0004.170330T1500Z-170331T0600Z/
Lower Treasure Valley ID-Owyhee Mountains-Harney County-
Baker County-Malheur County-Lower Treasure Valley OR-
314 AM MDT Thu Mar 30 2017 /214 AM PDT Thu Mar 30 2017/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /8 AM PDT/ THIS
MORNING TO MIDNIGHT MDT /11 PM PDT/ TONIGHT...

* WINDS...West or northwest 25 to 30 mph with gusts to 45 mph.

* TIMING...Late Thursday morning through Thursday evening.

* IMPACTS...Travel hazard for high profile vehicles, or on north-south
  roads due to cross winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
816 
WWUS75 KBOI 302018
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
218 PM MDT Thu Mar 30 2017

...Very windy through this evening...

.A late season storm will bring strong winds to portions of 
southwestern Idaho and very windy conditions to the rest of 
eastern Oregon and western Idaho. Strongest winds will be in the 
Snake Basin east of Boise near Mountain Home and south to the 
Idaho/Nevada border.

IDZ014>016-030-310600-
/O.CON.KBOI.HW.W.0001.000000T0000Z-170331T0600Z/
Upper Treasure Valley-Southwest Highlands-Western Magic Valley-
Southern Twin Falls County-
218 PM MDT Thu Mar 30 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* WINDS...West or northwest 35 to 45 mph with gusts to 60 mph. The
area of greatest concern is the Snake River Basin from just 
east of Boise near Mountain Home and south to the Idaho/Nevada 
border. 

* IMPACTS...Travel hazard for high profile vehicles, and on north-south
roads due to cross winds. Minor property damage. Branches may 
break off trees. Bridges over Snake River will be dangerous for 
high profile vehicles, particularly the Perrine and Hansen 
bridges in the Magic Valley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

&&

$$

IDZ012-029-ORZ061>064-310600-
/O.CON.KBOI.WI.Y.0004.000000T0000Z-170331T0600Z/
Lower Treasure Valley ID-Owyhee Mountains-Harney County-
Baker County-Malheur County-Lower Treasure Valley OR-
218 PM MDT Thu Mar 30 2017 /118 PM PDT Thu Mar 30 2017/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /11 PM PDT/
TONIGHT...

* WINDS...West or northwest 25 to 35 mph with gusts to 50 mph.

* IMPACTS...Travel hazard for high profile vehicles, or on north-
south roads due to cross winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
794 
WWUS75 KBOI 310538
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
1138 PM MDT Thu Mar 30 2017

...Breezy to windy conditions remain overnight...

IDZ014>016-030-310645-
/O.EXP.KBOI.HW.W.0001.000000T0000Z-170331T0600Z/
Upper Treasure Valley-Southwest Highlands-Western Magic Valley-
Southern Twin Falls County-
1138 PM MDT Thu Mar 30 2017

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

The strong cold front that went through the region earlier today
has pushed east this evening. Breezy to windy conditions will
remain through the overnight hours and through Friday.

$$

IDZ012-029-ORZ061>064-310645-
/O.EXP.KBOI.WI.Y.0004.000000T0000Z-170331T0600Z/
Lower Treasure Valley ID-Owyhee Mountains-Harney County-
Baker County-Malheur County-Lower Treasure Valley OR-
1138 PM MDT Thu Mar 30 2017 /1038 PM PDT Thu Mar 30 2017/

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT /11 PM PDT/
TONIGHT...

Winds have decreased below advisory levels therefore the wind 
advisory will be allowed to expire on time. Breezy conditions can 
be expected to continue through Friday. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 28, 9:25 AM MDT, 4 hours 24 minutes earlier.

Area forecast discussion, Mar 28, 9:25 AM MDT, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Boise ID
925 AM MDT Tue Mar 28 2017

.DISCUSSION...After dry wx today and tonight some of the new
12Z guidance shows rain beginning Wednesday earlier than our
current forecast, i.e.,  Wednesday afternoon vs Wednesday
evening.  No update at this time but faster timing may be
included in the afternoon package.  Otherwise, current forecast
is on track with mostly sunny wx today and increasing clouds
late tonight through Wednesday.  Warming trend as well through
Wednesday.

&&

.AVIATION...VFR. Increase in low-mid level cloud cover this
evening. Showers begin pushing into the northwest portions of the
CWA near KBNO, KBKE, and KMYL by early Wednesday morning and
afternoon. Surface winds, variable 10-20 kts. Winds aloft to 10k
feet MSL, northwest 10-15 kts becoming westerly 20-30 kts by
12z Wednesday.

&&

.PREV DISCUSSION...
SHORT TERM...Today through Wednesday...Dry and mild conditions
expected today as high pressure builds aloft. Areas of high
clouds will limit the development of fog before sunrise, but
may still see some development in the more sheltered mountain
valleys in Idaho.  Breezy conditions again today in areas of
southwest Idaho, south and east of Mountain Home; winds will
diminish after sunset.  Southwest flow aloft Wednesday as the
next Pacific system moves into the region. The cloud deck will
increase and light showers will develop from the northwest to
the southeast through the course of the day. Temperatures will
increase 3 to 8 degrees, from about normal today to above normal
Wednesday.

LONG TERM...Wednesday night through Monday...Warm and moist
southwesterly flow aloft is still on track to take aim on the
region Wednesday night through Thursday ahead of an approaching
trough out of the Gulf of Alaska. Snow levels during the period
of heaviest precipitation (Wednesday night through Thursday
morning) will average 8500 feet, thus snowfall will be limited
to the highest mountain peaks at first. Precipitation amounts
are impressive with this system, as the center of the upper
level trough passes by overhead, with the mountains easily
receiving 1.0 to 1.5 inches of liquid equivalent. This trough
will become a closed upper low in Nevada/Utah on Thursday, and
some valley locations could see upward of an inch of
precipitation. The exact track of the low will determine the
amount and extent of QPF. Snow levels fall to around 4000 feet
MSL Thursday night with accumulating snows likely at higher
elevations. A good chance that wrap-around moisture will
produce moderate snow accumulations along the NV/ID border
late Thursday night into Friday. Windy conditions will develop
Thursday afternoon which will persist into Friday as the upper
level low shifts toward the Four Corners region. An upper ridge
builds into the Pacific NW on Saturday for dry weather, mild
temperatures, and light winds. Next Pacific system brings a
chance of showers and cooler temperatures Sunday and Monday,
although forecast confidence is low on the timing and details
of these systems.

&&

.HYDROLOGY...Minor flooding still expected for the Boise River at
Glenwood for the next several days, with the flow remaining at
8100 cfs. Flood advisory continues for the near future in Camas
and northern Elmore Counties with flow still high on the Camas
Creek. Otherwise, rivers and streams are expected to remain below
flood stage, but will have to be monitored as the next system
moves in and new QPF and snowmelt increase flood potential once
more at the end of the week.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

DISCUSSION...LC
AVIATION.....JC
PREV SHORT TERM...AB
PREV LONG TERM....KA
HYDROLOGY....AB

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 1:12 PM MDTAreal Flood AdvisoryBOICamas, Elmore4 days
Mar 28, 1:49 PM MDTHigh Wind WatchBOIAda, Elmore, Owyhee14 hr

Nearby

Wind Advisories in Idaho, 2017Wind Advisories in Oregon, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.